EconPapers    
Economics at your fingertips  
 

Escape of an inertial Lévy flight particle from a truncated quartic potential well

Zhan-Wu Bai and Meng Hu

Physica A: Statistical Mechanics and its Applications, 2017, vol. 479, issue C, 91-98

Abstract: Motivated by that the quartic potential can confined Lévy flights, we investigate the escape rate of an inertial Lévy particle from a truncated quartic potential well via Langevin simulation. The escape rate still depends on the noise intensity in a power-law form in low noise intensity, but the exponent and the inverse coefficient vary significantly for different Lévy indexes compared with previous works. Trimodal structure of the probability density function was found in simulations. The probability density function in a quasi-stable state exhibits transition among unimodal, bimodal, and trimodal structures. A metastable state by stable state approach is developed to calculate the escape rate analytically, which may be applied to extensive escape problems. The theoretical approach is confirmed by Langevin simulation for the Cauchy case of Lévy flight in the applied potential.

Keywords: Escape rate; Lévy noise; Truncated quartic potential (search for similar items in EconPapers)
Date: 2017
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S037843711730208X
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:479:y:2017:i:c:p:91-98

DOI: 10.1016/j.physa.2017.02.042

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:479:y:2017:i:c:p:91-98